Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat developed on liver
Jun 10, 2007

I have just come back from having an MRI and was told that my liver has a large buildup of "fat". this is beleived to have been cause by my HIV meds. Is there any kinda of med sor natural vitamins or supplements I may take to counter his affect. I have not spoken to my Doctor yet, this info was given to me by the MRI tech. Thanks

Response from Dr. Henry

Fatty liver (also called hepatic steatosis) is common in the general population in many western countries. Linkage to specific HIV drugs can be difficult to prove given how common the condition in HIV- persons. Generally, drugs that increase visceral or abdominal fat or cause other metabolic pertubations (such as insulin resistance) may contribute. Hepatitis C and possibly HIV infection itself as well a host of other medical conditions (such as excessive alcohol use or intake of fatty foods, obesity,diabetes, or pregnancy)can contribute to fatty liver. There is no easy treatment in many instances. Switching off fat-associated HIV medications may help (ie off thymidine NRTIs such as D4T or AZT). Diet, exercise, diabetic medications that improve insulin sensitivity/activity many help certain subsets of patients but there is no easy treatment or vitamin supplement that is consistently and quickly effective. For many patients the prognosis seems to be fairly good. KH



Previous
viracept replacement
Next
THC testing and Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement